Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 4, 2021, 3:26 PM MDT for El Paso County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2021, 3:26 PM MDT (21:26 UTC)
- Expired
- Sep 4, 2021, 4:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 40
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS85 KPUB 042126
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
326 PM MDT Sat Sep 4 2021
COZ081-083-085-086-042200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
326 PM MDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of east central
Fremont, southwestern El Paso and north central Pueblo Counties
through 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Penrose, or 19 miles south of Colorado Springs,
moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and north central Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 10500 3860 10500 3866 10468 3846 10467
TIME...MOT...LOC 2126Z 266DEG 10KT 3856 10491
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 4, 2:59 PM MDT, 27 minutes earlier.
Area forecast discussion, Sep 4, 2:59 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 259 PM MDT Sat Sep 4 2021 .SHORT TERM...(This evening through Sunday) Issued at 243 PM MDT Sat Sep 4 2021 Easterly upslope flow continues to persist over the plains, while a few small showers have already begun to pop up over our eastern mountains, drifting towards the I-25 corridor. An upper-level wave will make its way over the area today as high pressure slowly builds in from the west, giving us north-northwesterly flow aloft. The environment over most of the area this afternoon shows little in terms of severe weather potential, with about 500 J/kg of CAPE over the I-25 corridor and maybe a few hundred more over the eastern plains. Shear looks slightly higher, especially over Pueblo and southern El Paso Counties, with around 40-50 knots of 0-6km shear. With the easterly upslope flow continuing into this evening, isolated to scattered showers and weak thunderstorms are expected to form off of the eastern mountains and expand slightly in coverage, mainly between 5-8 pm. The majority of precipitation is expected to be over parts of southern El Paso and Pueblo Counties, as well as most of the southern I-25 corridor. Due to a general lack of instability, storms are not expected to become very strong, with some gusty outflow winds up to around 40 mph and periods of locally heavy rainfall being the main hazards. If a stronger storm manages to form over the Spring Burn Scar, some flash flooding concerns could arise tonight. Storm motion is expected to be generally southeast, following the synoptic-scale flow aloft, and showers are mostly expected to diminish after midnight. A few isolated showers will also be possible over the San Juans and La Garitas tonight, but any showers that manage to form will likely be weaker. For Sunday, little to no precipitation is expected to linger in the morning, although some ambient moisture will likely remain over the far southeast plains. With north-northeasterly flow expected over the plains during the afternoon, residual moisture combined with upslope could result in some isolated showers over the southern Sangres and Raton Mesa areas, which could spread eastward into the late afternoon. However, models continue to consistently limit available instability, so if showers are able to form it is unlikely they would be very strong, likely just producing rain and some gusty winds. Temperatures tomorrow will also begin to increase from today's break in the heat as the upper high begins to build into our area, with low-90s possible over the plains and mid-80s over most other non-mountain areas. Otherwise, a calm and quiet day is generally expected over the rest of the CWA, as incoming direr air over the mountains strictly limits chances for precipitation. .LONG TERM...(Sunday night through Saturday) Issued at 243 PM MDT Sat Sep 4 2021 The weather during the long term looks like it is going to be mainly dry and hotter than normal as minimal forcing and rather dry air will be over the region as a large area of higher pressure dominates the weather over our region. Given the above, fire weather concerns will increase due to the dry air (especially over the mtns and later on the plains), however, 20 foot winds are likely to remain rather light so widespread fire weather concerns will likely be minimal. Reviewing NBM ensemble guidance over the region, Temperatures will likely range between 4 and 8 degrees above normal across the area. The hottest days will be Thursday and Friday. 100s will once again be possible over the lower Ark Rvr valley east of Pueblo. Some lighter showers may be possible in the mtns by this upcoming weekend. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 243 PM MDT Sat Sep 4 2021 KALS: VFR conditions expected over the next 24 hours. There is a chance of some light precipitation forming near the terminal after 00Z, which could impact the terminal with gusty outflow winds, but confidence on that happening is still fairly low. KCOS: VFR conditions expected over the next 24 hours. There is a chance of showers near the terminal after about 23Z, but as of now there is low confidence on a shower moving directly over the terminal. Should a shower manage to impact the terminal, brief gusty outflow and moderate rain could be possible. KPUB: VFR expected over the next 24 hours. Showers are expected to form in the area after about 00Z tonight. Models mostly put activity to the south, but if a shower does manage to get close to or move over the terminal, gusty outflow winds will be possible. If a shower manages to move directly overhead, brief periods of moderate rainfall could temporarily limit vis to MVFR conditions, although confidence on that happening is still low. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...HODANISH AVIATION...GARBEROGLIO
Hazardous weather outlook, Sep 4, 11:33 AM MDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1133 AM MDT Sat Sep 4 2021 COZ058>089-093>099-051745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1133 AM MDT Sat Sep 4 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are expected over the eastern mountains and I-25 corridor this afternoon and evening. Main hazards will be lightning, wind gusts up to 40 mph, and brief periods of moderate to heavy rainfall. If a stronger storm does develop over the Spring Burn Scar, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few daily afternoon thunderstorms will be possible over the mountains this week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/34
In the hours before
Special weather statement, Sep 4, 3:26 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
326 PM MDT Sat Sep 4 2021
COZ081-083-085-086-042200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
326 PM MDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of east central
Fremont, southwestern El Paso and north central Pueblo Counties
through 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Penrose, or 19 miles south of Colorado Springs,
moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and north central Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 10500 3860 10500 3866 10468 3846 10467
TIME...MOT...LOC 2126Z 266DEG 10KT 3856 10491
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:54 PM MDT | Special Weather Statement | PUB | Fremont | 21 min |
| Sep 3, 8:26 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Sep 3, 8:39 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 81 min |
| Sep 3, 8:44 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Sep 3, 8:47 PM MDT | Special Weather Statement | PUB | Crowley | 28 min |
| Sep 3, 9:15 PM MDT | Special Weather Statement | PUB | Bent | 60 min |
| Sep 3, 9:17 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Sep 3, 9:50 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 50 min |
| Sep 3, 10:03 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Sep 3, 10:41 PM MDT | Special Weather Statement | PUB | Prowers | 49 min |
| Sep 3, 10:44 PM MDT | Special Weather Statement | PUB | Otero | 46 min |
| Sep 3, 10:53 PM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Sep 3, 11:32 PM MDT | Special Weather Statement | PUB | Bent, Otero | 43 min |
| Sep 4, 4:36 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Sep 4, 4:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.